MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN KNEE ARTHROSCOPY MIOSH PACK-LF

MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN KNEE ARTHROSCOPY MIOSH PACK-LF
Catalog Number DYNJ0151255A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a left knee arthroscopy with medial menisectomy procedure, the surgical blade broke and pieces fell into the surgical site.The surgical blade pieces were required to be retrieved from the surgical site by the surgeon.The procedure lasted longer than originally planned due to retrieval of the surgical blade pieces.There was no reported need for the administration of additional anesthesia.No impact or adverse effect to the patient, the patient's stability, or the patient's plan of care was reported.A sample was returned to the manufacturer for evaluation.Visual inspection confirmed that the surgical blade broke on the edge opposite of the blade.Although the breakage appeared as though it was possibly caused by excessive force, a definitive root cause could not be determined.Due to the need for medical intervention to retrieve the broken surgical blade pieces from the surgical site, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a surgical procedure, the surgical blade broke and pieces fell into the surgical site.

Common Device Name
SURGICAL BLADE IN KNEE ARTHROSCOPY MIOSH PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8577317
Report Number1423395-2019-00014
Device Sequence Number14210776
Product Code OJH
UDI-Device Identifier10889942245611
UDI-Public10889942245611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0151255A
Device Lot Number18LDA653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight118